Heroin and fentanyl are two potent opioids that have become increasingly popular among people who suffer from substance use disorder. Heroin is frequently “cut” with fentanyl, which can be incredibly hazardous. These drugs can be dangerous when mixed together, as their effects can lead to severe health complications or even death. Unfortunately, the opioid epidemic has led to an increase in the combination of heroin and fentanyl, resulting in a high number of overdoses.
If you or a loved one suffers from opioid addiction, you may need a heroin detox center in Massachusetts. Contact us at 866.931.6429.
What Are Heroin and Fentanyl?
Heroin is a powerful opioid drug made from morphine, a natural substance found in the opium poppy plant. Fentanyl is a synthetic opioid that can be up to 100 times more powerful than morphine. Doctors often prescribe fentanyl to treat severe pain, but it has become increasingly popular on the illegal drug market due to its potency and low cost.
Why Is Mixing Heroin and Fentanyl So Dangerous?
Mixing heroin and fentanyl can be incredibly hazardous. When these two drugs are combined, the effects of each one are intensified. This means that a user is more likely to experience an overdose, as they will be exposed to significantly higher levels of opioids. Additionally, it can be challenging to predict how much fentanyl is present in the heroin, so a user may be unsure of what they are taking and how much.
Some other dangers of mixing these two powerful drugs include:
- Respiratory depression, which can result in difficulty breathing or even complete cessation of respiration
- Heart failure due to the overstimulation of specific receptors in the cardiovascular system
- A decreased ability to think clearly and make rational decisions
- Seizures due to the sudden influx of opioids into the brain
- The risk of long-term damage to the brain, including memory loss, impaired cognitive function, and behavior changes
Mixing heroin and fentanyl can be incredibly dangerous. If you or a loved one is struggling with opioid addiction, seek professional help immediately. A loved one could be at risk of an overdose.
What Are the Symptoms of an Overdose?
If you or someone you know has overdosed on heroin or fentanyl, seeking medical attention is essential. Common signs and symptoms of an opioid overdose include:
- Extreme drowsiness or loss of consciousness
- Shallow, slow, or stopped breathing
- Clammy or bluish skin
- Constricted pupils
- Muscle weakness or limpness
- Confusion or delirium
Overdoses are incredibly dangerous and can result in death. If you suspect someone is experiencing an overdose, call 911 immediately.
Mixing heroin and fentanyl can be incredibly dangerous and even deadly. These drugs can produce intense effects that can put a person at risk of an overdose. It’s essential to seek professional help if you or a loved one is struggling with opioid addiction.
Treatment for Opioid Abuse at Evoke Wellness at Cohasset
At Evoke Wellness, we understand how difficult it can be to overcome addiction to opioids like heroin and fentanyl. We offer comprehensive programs designed to help people in their recovery journey. These programs include:
- Detoxification and withdrawal management
- Individual, group, and family therapy
- Cognitive-behavioral therapy (CBT)
- Dialectical behavior therapy (DBT)
- Holistic approaches such as yoga and meditation
- Recreational activities like kayaking and hiking
We work with individuals and families to provide the best care possible. Our experienced professionals will be there every step of the way to guide, support, and encourage you.
Contact us today at 866.931.6429 for more information. With the proper treatment and care, you can break free from opioid addiction and reclaim your life as soon as possible.